Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes throat itching while on Zyrtec-D?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16125 Questions

default
Posted on Mon, 7 May 2018 in General Health
Question: Hi Dr. XXXXXXX xxxxxxx had advised me to try an allergy medicine with Decongestant because have been itchy throat for about 2 months now. I do have an appointment with allergist on the 30th. Anyway my symptons seemed a little better wasnt itchy at night, but during the day for a few hours. I have been taking Zyrtec D since last Monday. Yesterday was a very bad day and night very itchy and still itchy now. Should I stop the Zyrtec D. I was also flushing my nose with salt water and baking soda solution twice a day & Flonase once a day after flush.
doctor
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
different brands, add additional meds

Detailed Answer:
HI

You can continue the zyrtec D but may need to add additional medication to combat your allergic response.
Eg singulair or ketotifen.
Since these work slightly differently from the antihistamines, they would help with your symptoms.


In terms of the best air purifier without a filter,based on reviews, the options would be----airfree lotus, rxair plus with TiO2UVC1001B, airfree onix 3000.

For a purifier with a filter, based on reviews , the options would be---- coway ap1512hh, honeywell hpa 300 and whirlpool whispure.
The filters would need replacement yearly.

In addition to the purifier and additional meds, you should consider the following online suggestions to reduce problem particles indoors---(1)vacuum often preferably with a vacuum with HEPA filtration
(2)eliminate any smoking indoors
(3)make sure heating or cooling equip maintained with change of filters regularly
(4)exhaust fans in kitchen, bath and laundry areas

Really need to find out what are the exact particles causing your allergic reaction. This would be determined by your visit to the allergist, till then it would be a guessing game to trying to figure out what causes your symptoms.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 3 hours later
Is it ok for me to take allegra D along with AZELASTINE AND Flonase for the allergy to mold?
doctor
Answered by Dr. Michelle Gibson James 7 minutes later
Brief Answer:
yes, it can be used

Detailed Answer:
HI

Yes, you can use this combination
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Flushing

doctor1 MD

I have been taking Levaquin (Levofloxacin) for 9 days. I did not take one yesterday, or today. I am feeling pretty lightheaded, dizzy, and have had one flush (you know like an anxiety kind of flush through your body). I see these are sides effects of taking this medication, but was wonderingif they are also side effects of coming off of it? I have not taken a pill in about 48hrs,

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.

doctor1 MD

After receiving cortisone injections, the next day I get a facial flushing. I went for a cortisone injection today for a neuroma in my foot. I mentioned this to the doctor and he did not want to give me an injection until I check this out. I have had it happen several times in the past, and it comes on the next day lasting only 24 hours. Is there anything to worry about?

doctor1 MD

I am undergoing what appears to be an allergic reaction to food. I recently ate sashi-grade tuna (pan-seared only) and edamame (boiled, salted soybeans). I got a sudden, throbbing headache, severe flushing all over my body, and diarrhea. No shortness of breath or constricted airway, though. I ve taken 2 Benadryl tablets. Do I need to go to the ER?

doctor1 MD

Hi I m a 41 year old female and had a question in regards to facial flushing . I go through periods of time where I feel like I often feel flushed, my face gets hot and chest can get blotchy. It usually lasts about a half an hour or less. my...

doctor1 MD

Yes. Something weird has been happening. I get really sad. Then I get a flushing of heat up my back, kinda of like chemicals going up through my arteries, to my head and ears which get hot. Sometimes I get a little pop at the end. Then I'm a...